MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Catalog Number SB1601D
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: medical device sent to third partner for investigation (gepromed).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore by gepromed: on (b)(6) 2016, a 51-year-old patient with some medical history, underwent a procedure where a gore-tex® stretch vascular graft was used as a aorto-bifemoral bypass in order to treat a peripheral artery disease, particularly claudication.On (b)(6) 2024, after approximately 8 years and 8 months, the distal part of the stretch vascular graft was explanted due to material alteration, particularly anastomotic rupture.
 
Additional Manufacturer Narrative
H6: codes added to include type of investigation, product history review: a review of the manufacturing records indicated the lots met all pre-release specifications.The prosthesis shape is no more tubular.The extremity a is not observable.The extremity b is also cutted.Anastomosis stitches are visible inside the prosthesis.A patency test could not be performed on the device as it is not tubular.It can be noted that there is no biological tissue inside the prosthesis.The macroscopic analysis of explant found macroscopic defect such as cuts in the membrane structure, may be due to the explanation conditions.Device status: the device was returned to gepromed for investigation.Submitted in formalin was a gore® stretch vascular graft ¿ bifurcated.The scope and results of the investigation were summarized, and a report was submitted to w.L.Gore & associates.An explant scientist at w.L.Gore & associates reviewed the report.Clinical history provided by gepromed: the device was implanted in a 51 year old man.His cardiovascular risk factors were hta and active smoker with pulmonary, copd comorbidity.The eptfe prosthesis was implanted on february 9th, 2016, as an aorto-bifemoral bypass in order to treat a peripheral artery disease, particularly claudication.On november 4th, 2024, after approximately 8 years and 8 months, the distal part of the eptfe prosthesis was explanted due to material alteration, particularly anastomotic rupture.Explant scientist observations: the graft fragment has been transected at both poles as well as a complete transection along the length of one wall of the device and approximately 80 percent of the length of the opposite wall.The ablumen was covered in thick tan brown tissue and the blue alignment marks on the device were faintly visible.The exposed lumen showed multiple passes of blue monofilament suture suggestive of an anastomotic site.The patency of the graft fragment could not be determined based on the condition of the graft fragment returned.Material disruptions (e.G., transections) were consistent with those caused by surgical instrumentation (e.G., scalpel, scissors) during the surgical procedure and explant process.Request for additional analysis: no reason: based on the explant scientist¿s review of the gepromed report and the condition of the graft fragment returned, no additional analysis is requested.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
samir kulovic
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21025020
Report Number2017233-2024-05671
Device Sequence Number18418772
Product Code DSY
UDI-Device Identifier00733132611829
UDI-Public00733132611829
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberSB1601D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight49 KG